Long waves in inviscid compressible atmosphere II

Sachdev, P. L. ; Seshadri, V. S. (1982) Long waves in inviscid compressible atmosphere II Proceedings of the Indian Academy of Sciences - Mathematical Sciences, 91 (1). pp. 39-51. ISSN 0253-4142

PDF - Publisher Version

Official URL: http://www.ias.ac.in/j_archive/mathsci/91/1/39-51/...

Related URL: http://dx.doi.org/10.1007/BF02837259


Solitary waves have been found in an adiabatic compressible atmosphere which, in ambient state, has winds and temperature gradient, generalizing our earlier results for the isothermal atmosphere. Explicit results are obtained for the special case of linear temperature and linear wind distributions in the undisturbed conditions. An important result of the study is that the number of possible critical speeds of the flow depends crucially on whether the maximum Richardson number (which is variable in the present example) is greater or less than 1/4.

Item Type:Article
Source:Copyright of this article belongs to Indian Academy of Sciences.
ID Code:33744
Deposited On:30 Mar 2011 13:34
Last Modified:17 May 2016 16:38

Repository Staff Only: item control page